Body packing

Case contributed by Dr Sahba Sabeti

Presentation

Seizure with signs of sympathomimetic toxicity.

Patient Data

Age: 30-40 years
Gender: Male
CT

Innumerable hyperdense materials in the stomach and large bowel likely represent drug packets. No bowel obstruction or other significant pathology is identified. A few of the packets are irregular raising the possibility of packet rupture.

X-ray

Multiple radio-opaque drug packets are scattered throughout the large bowel and the left upper quadrant in the stomach.

Case Discussion

Details have been left intentionally vague given the criminal circumstances surrounding the case. The patient underwent endoscopic gastric decontamination and whole bowel lavage.

PlayAdd to Share

Case information

rID: 57394
Published: 21st Dec 2017
Last edited: 22nd Dec 2017
Inclusion in quiz mode: Included

Updating… Please wait.

 Unable to process the form. Check for errors and try again.

 Thank you for updating your details.